Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 180, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 16, 2003, 7:50 PM CDT for Leon County, Texas. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2003, 7:50 PM CDT (00:50 UTC)
- Expired
- May 16, 2003, 9:00 PM CDT
- In force
- 70 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Leon County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 16, 6:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 645 PM CDT FRI MAY 16 2003 HAVE UPDATED ZONES TO ADD TORNADO WATCH 397...AND TWEAK POPS...WINDS...AND TEMPERATURES. FCSTID = 65 DFW 64 82 62 87 / 0 0 0 0 ACT 64 84 61 89 / 0 0 0 0 PRX 62 78 59 83 / 40 20 0 0 DTO 62 82 60 86 / 0 0 0 0 TKI 62 81 61 86 / 0 0 0 0 DAL 64 82 62 87 / 0 0 0 0 TRL 64 81 61 86 / 20 0 0 0 CRS 65 82 62 88 / 30 0 0 0 TPL 65 84 62 90 / 0 0 0 0 .FWD... TX...TORNADO WATCH UNTIL MIDNIGHT CDT SATURDAY FOR ZONES TXC001... TXC161...TXC213...TXC289...TXC293...TXC349. 65/DD ...PREVIOUS AVIATION DISCUSSION... MAINLY VFR/NO PROBS THROUGH 06-09Z. RADAR INDICATING SEVERAL BOUNDARIES...BUT BELIEVE ACTUAL COLD FRONT EXTENDS FROM KGLE...TO KDFW...TO KSEP...TO KBWD WITH WLY WINDS...BECOMING N/NWLY AND REMAINING IN 15-25 KT RANGE TO SHORTLY AFTER 03-04Z OR SUNSET...WITH A FEW SHRA I-20 NWD. DECOUPLING OF COOLING SFC-BL SHOULD TAKE HOLD WITH GRADIENT SLACKENING SOMEWHAT BY 06Z. WRAP-AROUND MSTR ADVECTING SEWD FROM LOW PRESSURE SPINNING THROUGH E-CENTRAL OK...BUT SHOULD REMAIN IN 5-10 KFT LYR UNTIL AFORMENTIONED LOW LVL CAA HELPS CIGS DROP INTO MVFR RANGE BY 12Z...MAINLY OVER NRN PTN OF TRACON IN KDFW VCNTY...BUT SOME COULD MAKE IT DOWN KACT WAY. WITH MIXING BY MIDDAY/18Z SAT...SHOULD SEE CIGS RISE/SCT OUT...WITH N/NWLY FLOW 10-20KTS AFTERWARDS. 05/
Hazardous weather outlook, May 16, 3:28 PM CDT, 4 hours 22 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 328 PM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...THROUGH LATE THIS EVENING...FOR THAT PART OF NORTH TEXAS EAST OF A LINE FROM PARIS...TO CORSICANA. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE. WINDY CONDITIONS WILL ALSO LINGER INTO THIS EVENING...WITH CAUTION ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS...TUESDAY THROUGH FRIDAY...FOR AREAS NORTH OF I20. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE MODERATE RISK AREA.
In the hours before
Local storm report, May 16, 5:35 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT FRI MAY 16 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0519 PM 6 MILES EAST OF CANTON TX 1.75 INCH HAIL COVERED THE
05/16/03 VAN ZANDT GROUND. REPORTED BY NWS TRAINED
SPOTTER.Local storm report, May 16, 5:35 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT FRI MAY 16 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0519 PM 6 MILES EAST OF CANTON TX 1.75 INCH HAIL COVERED THE
05/16/03 VAN ZANDT GROUND. REPORTED BY NWS TRAINED REPORTED BY NWS TRAINED
SPOTTER.Local storm report, May 16, 6:21 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM 6 S ATHENS TX 1.75 INCH HAIL
05/16/03 HENDERSON FROM SPOTTERS REPORTED BY
HENDERSON SHERIFFLocal storm report, May 16, 6:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 PM CAYUGA TX 1.75 INCH HAIL
05/16/03 ANDERSON REPORTED BY SPOTTERS
RELAYED BY SHERIFF OFFICELocal storm report, May 16, 6:32 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 PM 5 E EUREKA TX 1.75 INCH HAIL
05/16/03 NAVARRO REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, May 16, 7:18 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 2 N FAIRFIELD TX 1.75 INCH HAIL
05/16/03 FREESTONE REPORTED BY LAW
ENFORCEMENT 1-2 MILES NORTH
OF FAIRFIELD...WITH 0.5
INCH HAIL WEST OF
FAIRFIELD.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:16 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 59 min |
| May 16, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 59 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 64 min |
| May 16, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 61 min |
| May 16, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 52 min |
| May 16, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.